MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; AUTOFILL CHAMBER

FISHER & PAYKEL HEALTHCARE LTD FISHER & PAYKEL HEALTHCARE; AUTOFILL CHAMBER
Model Number 900PT561
Medical Device Problem Codes Crack (1135); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Fisher & paykel healthcare (f&p) is currently in the process of completing our investigation and will provide a follow up report upon completion this.Product background: the 900pt290e chamber as part of the 900pt561 heated breathing tube and chamber kit is a component designed for use with the airvo 2 humidification series to provide nasal high flow (nhf) therapy.Air and oxygen are blown from the airvo 2 into the humidification chamber within which water is heated by a heater plate.The gases become humidified in the chamber and then pass into a heated breathing tube, then to the patient interface.Nhf therapy is intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases nhf therapy should not be used for life support purposes, and appropriate patient monitoring must be used at all times.
 
Event or Problem Description
A distributor reported on behalf of the healthcare facility in china that the autofill chamber as a part of the 900pt561 airvo heated breathing tube and chamber kit was found cracked.There was no patient consequence.
 
Additional Manufacturer Narrative
(b)(4).[corrected data: b5,d1,g1,g2,g3,g4,g6,h2,h6] [note: fisher & paykel healthcare (f&p) has requested the return of the complaint device, but the healthcare facility reported that the device was discarded and could not be returned.] product background: the 900pt290e autofill chamber as part of 900pt561 heated breathing tube and chamber kit is a component designed for use with the airvo 2 humidification series to provide nasal high flow (nhf) therapy.Air and oxygen are blown from the airvo 2 into the humidification chamber within which water is heated by a heater plate.The gases become humidified in the chamber and then pass into a heated breathing tube, then to the patient interface.Nhf therapy is intended for use with spontaneously breathing patients who would benefit from receiving high flow warmed and humidified respiratory gases nhf therapy should not be used for life support purposes, and appropriate patient monitoring must be used at all times.Method: the complaint autofill chamber was discarded by the healthcare facility hence was not returned to f&p for evaluation.Our investigation is based on the information and photograph provided by the healthcare facility, previous investigations of similar complaints, and our knowledge of the product.Results: visual inspection of the provided photograph revealed a long vertical crack line in the autofill chamber.The healthcare facility reported that there was no patient consequence.Conclusion: without the return of the complaint device, we are unable to confirm the cause of the reported event.Every autofill chamber is pressure tested following the manufacturing process to check for any leaks present in the chamber.Any chamber that fails this test is rejected.The complaint chamber would have met the required specification at the time of production.Our user instructions that accompany the 900pt561 heated breathing tube and chamber kit state the following: - "do not use the autofill chamber if it has been dropped or been allowed to run dry as this could lead to the chamber over-filling." - "do not use the autofill chamber if the water level rises above the maximum water level line as this may lead to water entering the patient's airway." - "for single patient use only.Reuse may result in transmission of infectious substances.Attempting to reprocess will result in degradation of materials and render the product defective." - "avoid contact with chemicals, cleaning agents, or hand sanitizers.".
 
Event or Problem Description
A distributor reported on behalf of the healthcare facility in china that the autofill chamber as a part of the 900pt561 airvo heated breathing tube and chamber kit was found cracked and leaking water.There was no patient consequence.

Brand Name
FISHER & PAYKEL HEALTHCARE
Common Device Name
AUTOFILL CHAMBER
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LIMITED
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
diego ba
17400 laguna canyon road
suite 300
irvine, CA 92618
9494341005
MDR Report Key19946402
Report Number9611451-2024-00581
Device Sequence Number12573954
Product Code BTT
UDI-Device Identifier09420012433794
UDI-Public(01)09420012433794(10)2102901431(11)231128
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K162553
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 07/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number900PT561
Device Catalogue Number900PT561
Device Lot Number2102901431
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer08/30/2024
Initial Report FDA Received Date08/09/2024
Supplement Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown